Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Aug 5, 2016, 10:11 PM EDT for Clinton County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 10:11 PM EDT (02:11 UTC)
- Expired
- Aug 5, 2016, 11:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
County Clinton County, NY
The radar
The Burlington radar (KCXX), 81 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
433
WWUS81 KBTV 060211
SPSBTV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 PM EDT FRI AUG 5 2016
NYZ026>031-087-060315-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-EASTERN
CLINTON-WESTERN CLINTON-
1011 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...EAST
CENTRAL ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES...
AT 1009 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LAWRENCEVILLE... MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM, ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
BANGOR...CHATEAUGAY...BRUSHTON...BURKE...MERRILL...LAWRENCEVILLE...
LYON MOUNTAIN...ELLENBURG DEPOT...CHURUBUSCO...DICKINSON...MOIRA...
ELLENBURG...MALONE...CONSTABLE...HOPKINTON...EARLVILLE...
CHASM FALLS...OWLS HEAD...WHIPPLEVILLE...ELLENBURG CENTER.
THOSE ATTENDING THE FRANKLIN COUNTY FAIR IN MALONE ARE IN THE PATH
OF THIS STORM AND SHOULD PREPARE FOR THE EXPECTED WEATHER CONDITIONS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4474 7370 4463 7469 4483 7476 4500 7397
4500 7377
TIME...MOT...LOC 0209Z 253DEG 33KT 4475 7457
$$
LOCONTOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:30 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 5, 9:30 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Burlington VT 930 PM EDT Fri Aug 5 2016 .SYNOPSIS... A cold front across southeastern Ontario and the eastern Great Lakes region will move eastward bringing scattered showers and a few thunderstorms to the North Country overnight. Showers will redevelop with daytime heating on Saturday, mainly affecting central and eastern Vermont before exiting to the east. High pressure building in from the west in the wake of the front will provide more seasonable temperatures and drier weather conditions Sunday and Monday. South winds brings higher humidity on Tuesday, followed by the next chance for showers and thunderstorms on Wednesday as the next cold front approaches from the west. && .NEAR TERM /UNTIL 10 AM SATURDAY MORNING/... As of 930 PM EDT Friday...scattered showers across the St Lawrence valley with few embedded thunderstorms and isolated strong storms with greatest threat of strong gusty wind will continue to move eastward further over the north country for the next few hours. Expect isolated areas with some instability to diminish overnight, with less chance for storms to become strong. Prefrontal trough will continue to affect the north country, followed by cold front, producing mostly scattered showers and isolated thunderstorms throughout the night. Previous Discussion...Overall trends for increase in clouds, keeping temperatures mild over northern NY and into the Champlain Valley, with showers and scattered thunderstorms. Southerly winds generally 5 to 15kts continue with gusts in channeling effects of valleys. Onset of diurnal cooling cycle should limit overall intensity and coverage of convection as CAPE values become marginal as surface cold front and prefrontal trough moves into northern NY. Generally carried 30-50 PoPs overnight, and weak lapse rates suggest not much potential for any severe storms. Overnight lows in the mid 60s, except locally in the lower 70s in the Champlain Valley with south winds continuing through the night. Could see some patchy fog central/ern VT ahead of any shower activity, and included in the forecast for the climo favored river valleys. Saturday will feature cold front shifting ewd from far nern NY and the Champlain Valley at 12Z, to the CT river valley by 18Z or so. With daytime heating, may see regeneration of shower/t-storm activity, which would most likely affect our central/ern VT counties before exiting into NH. Thus, highest PoPs are across ern counties for any precipitation. Otherwise, will see winds SW becoming W-NW with frontal passage, and 2-m dewpoints falling into the upr 50s from the Champlain Valley wwd by mid afternoon. Highs on Saturday generally upr 70s to lower 80s, except mid 80s in the CT river valley with that region on wrn periphery of thermal ridge axis before FROPA. && .SHORT TERM /10 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 330 PM EDT Friday...Saturday night and Sunday night will feature surface high pressure building into the North Country, but still an upper level trough over the region. Best chance for showers and thunderstorms will be Sunday across our Northern zones with a stronger shortwave tracking along the international border. Temperatures will trend cooler and be just a bit cooler than seasonal normals during this timeframe. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 330 PM EDT Friday...On Monday aforementioned upper level trough will finally push eastward and we will have an upper level and a surface ridge building over the area. Dry and warmer weather will be the main story for Monday through Tuesday night. The next weather we can expect for this part of the country will be Wednesday into Wednesday night with a cold front moving across the area bringing showers and thunderstorms to the area. From Thursday onward drier and cooler weather is expected with another ridge of surface high pressure in place. && .AVIATION /02Z Saturday THROUGH Wednesday/... Through 00Z Sunday...VFR conditions are expected overall for the TAF period. Cold front near the St Lawrence Valley continues to move eastward, bringing isolated/scattered showers and thunderstorms into Northern NY 00-04Z, and across VT mainly 04-12Z. Carried VCSH at all TAF sites with a small window of VCTS given location and timing uncertainty of isolated/scattered convective storms overnight. May see some patchy fog development at MPV, and carried LIFR/1SM BR at MPV for the 06-12Z Saturday period. Additional shower/thunderstorm development is possible after 16Z Saturday associated with daytime heating but have to opted to keep out of the TAFs for now. Will also see SW winds late tonight becoming NW during the mid to late morning hours on Saturday. Outlook 00Z Saturday through Wednesday... Showers and thunderstorms possible, mainly central/Eastern VT mid-late afternoon hours on Saturday, with localized/brief MVFR to IFR conditions. Thereafter, surface high pressure across the Great Lakes in control with mainly VFR/fair weather conditions. May see intervals of nocturnal fog, mainly at SLK/MPV during 06-12Z periods. Next frontal system brings potential for scattered showers and thunderstorms across the region Wednesday aftn/evening. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Banacos NEAR TERM...Banacos/KGM SHORT TERM...Neiles LONG TERM...Neiles AVIATION...Banacos/MV
Hazardous weather outlook, Aug 5, 3:33 AM EDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 333 AM EDT FRI AUG 5 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-060745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 333 AM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 8:31 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 PM EDT FRI AUG 5 2016
NYZ026-029-087-060115-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-NORTHERN ST.
LAWRENCE-
831 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...
AT 830 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER OGDENSBURG...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...NORFOLK...MADRID...NORWOOD...HEUVELTON...
CHIPMAN...MORLEY...LISBON...PIERREPONT...DE PEYSTER...RENSSELAER
FALLS...WEST POTSDAM...WEST PARISHVILLE...WEST PIERREPONT...HANNAWA
FALLS...NORTH RUSSELL...NORTH STOCKHOLM...PYRITES AND RAYMONDVILLE.
LAT...LON 4470 7550 4471 7547 4474 7545 4473 7543
4475 7540 4476 7542 4477 7541 4478 7536
4482 7530 4483 7530 4484 7488 4462 7494
4447 7507 4460 7564
TIME...MOT...LOC 0030Z 270DEG 27KT 4471 7548
KGMSpecial weather statement, Aug 5, 9:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
922 PM EDT FRI AUG 5 2016
NYZ026-027-029-030-087-060215-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-
922 PM EDT FRI AUG 5 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
LAWRENCE AND NORTHWESTERN FRANKLIN COUNTIES...
AT 921 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER MORLEY...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...NORFOLK...MADRID...NORWOOD...COLTON...
HEUVELTON...BRUSHTON...LAKE OZONIA...CARRY FALLS RESERVOIR...
MORLEY...LAWRENCEVILLE...CHIPMAN...HELENA...BRASHER FALLS...
DICKINSON...LISBON...LOUISVILLE...MOIRA AND PIERREPONT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4492 7444 4434 7459 4465 7553 4487 7519
4490 7512 4489 7512 4493 7508
TIME...MOT...LOC 0121Z 268DEG 27KT 4466 7514
MVSpecial weather statement, Aug 5, 10:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 PM EDT FRI AUG 5 2016
NYZ026>031-087-060315-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-EASTERN
CLINTON-WESTERN CLINTON-
1011 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...EAST
CENTRAL ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES...
AT 1009 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LAWRENCEVILLE... MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM, ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
BANGOR...CHATEAUGAY...BRUSHTON...BURKE...MERRILL...LAWRENCEVILLE...
LYON MOUNTAIN...ELLENBURG DEPOT...CHURUBUSCO...DICKINSON...MOIRA...
ELLENBURG...MALONE...CONSTABLE...HOPKINTON...EARLVILLE...
CHASM FALLS...OWLS HEAD...WHIPPLEVILLE...ELLENBURG CENTER.
THOSE ATTENDING THE FRANKLIN COUNTY FAIR IN MALONE ARE IN THE PATH
OF THIS STORM AND SHOULD PREPARE FOR THE EXPECTED WEATHER CONDITIONS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4474 7370 4463 7469 4483 7476 4500 7397
4500 7377
TIME...MOT...LOC 0209Z 253DEG 33KT 4475 7457
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:31 PM EDT | Special Weather Statement | BTV | St. Lawrence | 44 min |
| Aug 5, 9:22 PM EDT | Special Weather Statement | BTV | St. Lawrence | 53 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.